Concerta36 first days

Home Welcome to the ADDitude Forums For Adults Concerta36 first days

Viewing 5 reply threads
  • Author
    Posts
    • #74957
      Ho78
      Participant

      Hi,
      39male, just diagnosed and started on concerta36 yesterday took it with breakfast 8.30am. Felt great for the first time in ages with some energy, no side effects, could concentrate a bit better, less distracted although wouldn’t say not distracted, watched a movie and told myself to watch and not read the news, check my phone email etc. Got in a huge stupid fight with my wife about nothing. During the day no problem controlling my temper, temper flared up after 7. Annoyed frustrated feeling as always. Felt tired after 9pm but couldn’t sleep though until 3am and woke up at 8am for work. Had breakfast with my second dose this morning, felt tired but couldn’t sleep. Distracted as ever, can’t keep my mind on 1 single thing. During a conference call this morning I checked email, read 4 different websites, while updating social media. Feeling hungry and frustrated, I don’t even want to try and go out as I’ll probably lash out to anybody coming close.

      Not being able to sleep and having more energy I suppose means that it does have an effect on me.

      Heart rate and BP is not increasing so I suppose that’s also a good thing.

      Otherwise being the same and still being hungry means I should have a higher dose?

      Living in Asia by the way in a country where only Concerta or Ritalin is legal.

      Any feedback, experiences on concerta much appreciated

      • This topic was modified 2 years, 10 months ago by Ho78.
      • This topic was modified 2 years, 10 months ago by Ho78.
      • This topic was modified 2 years, 10 months ago by Penny Williams.
    • #75130
      Penny Williams
      Keymaster

      You may see an increase in moodiness or agitation when a stimulant is wearing off. Some advise to try to eat a good amount of protein before that time so try to help. If it continues every day, you probably need to discuss it with your doctor.

      It’s true that ADHD medication dampens the appetite in most people, but not all. I wouldn’t jump to the conclusion that you need a higher dose if you don’t lose your appetite.

      Here’s a great guide on ADHD medication:

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Penny
      ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism

    • #75340
      lisaccardi
      Participant

      Penny-you say that moodiness or agitation could be a sign that medication is wearing off? My 13 year old son (ADHD) takes Vyvanse 30 mg. Lately, he tells me he feels anxious and needs to “move”when he’s in class. He is also moody when I pick him up 3:30. Prior to this the medication worked very well right through homework after school. Do you think he may need higher dose? I had thought the agitation and moodiness meant that the meds may need to be switched. What do you think? He begins feeling this way only a few hours after he’s taken his 30mg

      • #75404
        Penny Williams
        Keymaster

        Hi Lisa!

        I’m not a clinician, but I can tell you that moodiness/agitation/aggression are common in three instances with ADHD medication:
        1. Rebound, when medication is wearing off

        When Meds Go Bad: After-School Rebound Strategies

        2. When it’s not the right medication for that individual

        3. Sometimes, if the dose is too low, it actually makes symptoms worse. It could be too high a dose too, but I think that more often shows in increased anxiety or “zombie” effect.

        Talk to the prescribing doctor about which of these could be the case and what you can do about it.

        Penny
        ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism

    • #75713
      Lynn Schuur
      Participant

      My grandson was on Concerta for about the same amount of time. At first it was the answer to our prayers. Then slowly things , mostly at school started to go sideways. The doctor switched him to Vyvanse plus abilify. Same result. Again things went very well for a while. Last week the old behaviour started to sneak up. Not focusing at school, unreasonable and finally a full blown aggressive meltdown at school. He trashed one of the rooms cursing and swearing. The school has suggested I contact a mental health agency. This is the same ” model student ” from 2 weeks ago. The paediatrician has told me to stop the Vyvanse and continue with the Abilify. Yesterday and today he is so hyper that he can’t sit still. I’m afraid to send him to school Monday. I along with the Doctor think these behaviours are a side effect of these medications. An adult could be having the same side effects but are maybe a little better equipped to control themselves. It’s hard but the doctors have to experiment until they find the right med for each person.

      • #75759
        Penny Williams
        Keymaster

        It’s rarely a good idea to start two new medications at once. Not only can it be a shock to the system, but you can’t pinpoint which is helping and which is causing issues.

        There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. Your son was on a methylphenidate then changed to an amphetamine, while adding a mood drug at the same time. If it were me, I’d let the prescribing doctor know I want to determine which type of stimulant works for my child first, then add something additional if necessary.

        My son takes methylphenidates well, but turns angry and aggressive on amphetamines.

        The meltdowns at school could be completely independent of medication too. It could be anxiety, or triggered by something happening at school (being misunderstood, teachers pushing to “try harder,” kids picking on him, etc…). To change a behavior, you have to find out WHY it’s happening and work on that. Medication alone won’t help meltdowns when they are triggered by something other than medication.

        Penny
        ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism

    • #75809
      caringmom
      Participant

      HI Lynn,sharing my sons experience with you. When my son was on methylphenidate and abilify it gave us a good result,even in vacation he was extremely well managed with only abilify and without stimulant even for 21 days in stretch.Then as he is 6 years only ,i was little scared to give him both the medicines so i stopped abilify in tapering dose.FOR initial 3 weeks it was extreme aggression,violence and adamancy to do or not to do certain things just because he wants it was there,Even my husband suggested to restart abilify but i decided to wait, 3 weeks it was hell for a family.BUT after that i noticed these 2 major changes,
      1)when he was on abilify plus stimulant there was irritability ,it has been reduced.Earlier i thought it comes naturally when stimulants are at the pick of action and he is expressive now.
      2)his compulsive window shopping on portals then changing his mind, then again window shopping on portals has remarkably decreased.

      now he is on only methylphenidate only but the same dose which was sufficient for him with abilify wass too low .HE needed increased dose with which he can thrive the whole day,so that dose we are trying nowadays.And other thing when he was on abilify in night, we were totally relaxed for the next day.but now we have to be very careful because when stimulant is wearing off his typical adhd behavior starts,before that other dose is required even in mild form.So it is all trial n error with lot of observation but it will help the child.

      AND it all depends on child to child,how old is your grandchild?Other parents having experience of abilify and stimulant might have something different to say.I think first see independently which stimulant works for him then slowly add medicine for mood disorder.Good luck.

    • #82659
      Morgaen01
      Participant

      I took Concerta36 for a month but went of it cause my wife was complaining that I’m moody and short tempered. I take Ritalin now which works much better.

Viewing 5 reply threads

You must be logged in to reply to this topic.